Abstract and Applied Analysis

Power Series Solution for Solving Nonlinear Burgers-Type Equations

E. López-Sandoval, A. Mello, J. J. Godina-Nava, and A. R. Samana

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Power series solution method has been traditionally used to solve ordinary and partial linear differential equations. However, despite their usefulness the application of this method has been limited to this particular kind of equations. In this work we use the method of power series to solve nonlinear partial differential equations. The method is applied to solve three versions of nonlinear time-dependent Burgers-type differential equations in order to demonstrate its scope and applicability.

Article information

Abstr. Appl. Anal., Volume 2015, Special Issue (2015), Article ID 712584, 9 pages.

First available in Project Euclid: 13 October 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


López-Sandoval, E.; Mello, A.; Godina-Nava, J. J.; Samana, A. R. Power Series Solution for Solving Nonlinear Burgers-Type Equations. Abstr. Appl. Anal. 2015, Special Issue (2015), Article ID 712584, 9 pages. doi:10.1155/2015/712584. https://projecteuclid.org/euclid.aaa/1444742648

Export citation


  • D. G. Zill, A First Course in Differential Equations–-The Classic, Brooks/Cole, 5th edition, 2001.
  • L. Yilmaz, “Some considerations on the series solution of differential equations and its engineering applications,” RMZ Materials and Geo-Environment, vol. 53, no. 1, pp. 247–259, 2006.
  • C. Lin, C.-W. Wang, and X.-L. Zhang, “Series solution for the Schrodinger equation with a long-range spherically symmetric potential,” Proceedings of the Royal Society of London A, vol. 458, no. 2022, pp. 1285–1290, 2002.
  • C. Lin and M.-M. Lin, “Series solution of the differential equation determining the nth-shell one-electron density of a bare Coulomb problem in quantum physics,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, pp. 677–681, 2008.
  • E. H. Doha, D. Baleanu, A. H. Bhrawy, and M. A. Abdelkawy, “A jacobi collocation method for solving nonlinear burgers-type equations,” Abstract and Applied Analysis, vol. 2013, Article ID 760542, 12 pages, 2013.
  • J. P. Boyd, Chebyshev and Fourier Spectral Methods, Dover,2nd edition, 2001, http://www-personal.umich.edu/$\sim$jpboyd/ BOOK_Spectral2000.html.
  • J. P. Boyd and F. Yu, “Comparing seven spectral methods for interpolation and for solving the Poisson equation in adisk: Zernike polynomials, Logan-Sheppridge polynomials, Chebyshev-Fourier Series, cylindrical Robert functions, Bessel-Fourier expansions, square-to-disk conformal mapping and radial basis functions,” Journal of Computational Physics, vol. 230, no. 4, pp. 1408–1438, 2011.
  • C. H. Kim and U. J. Choi, “Spectral collocation methods for a partial integro-differential equation with a weakly singular kernel,” Australian Mathematical Society Journal Series B: Applied Mathematics, vol. 39, no. 3, pp. 408–430, 1998.
  • M. Javidi and A. Golbabai, “Spectral collocation method for parabolic partial differential equations with Neumann boundary conditions,” Applied Mathematical Sciences, vol. 1, no. 5-8, pp. 211–218, 2007.
  • A. H. Khater, R. S. Temsah, and M. M. Hassan, “A Chebyshev spectral collocation method for solving Burgers'-type equations,” Journal of Computational and Applied Mathematics, vol. 222, no. 2, pp. 333–350, 2008.
  • E. López-Sandoval, A. Mello, and J. J. Godina-Nava, “Power series solution to non-linear partial differential equations of mathematical physicsčommentComment on ref. [11?]: Please update the information of this reference, if possible.,” http://arxiv.org/abs/1206.2346.
  • C. P. Filipich, L. T. Villa, and R. O. Grossi, “The power series method in the effectiveness factor calculations,” Latin American Applied Research, vol. 40, no. 3, pp. 207–212, 2010.
  • C. P. Filipich, M. B. Rosales, and F. Buezas, “Some nonlinear mechanical problems solved with analytical solutions,” Latin American Applied Research, vol. 34, no. 2, pp. 101–109, 2004.
  • P. P. Banerjee, “A simplified approach to solving nonlinear dispersive equations using a power series method,” Proceedings of the IEEE, vol. 74, no. 9, pp. 1288–1290, 1986.
  • V. Fairen, V. Lopez, and L. Conde, “Power series approximation to solutions of nonlinear systems of differential equations,” American Journal of Physics, vol. 56, pp. 57–61, 1988.
  • A. S. Nuseir and A. Al-Hasson, “Power series solution for non-linear system of partial differential equations,” Applied Mathematical Sciences, vol. 6, no. 104, pp. 5147–5159, 2012.
  • H. Quevedo, “General static axisymmetric solution of Einstein's vacuum field equations in prolate spheroidal coordinates,” Physical Review D: Particles and Fields, vol. 39, no. 10, pp. 2904–2911, 1989.
  • J. Hadamard, “Sur les problèmes aux dérivées partielles et leur signification physique,” Princeton University Bulletin, vol. 13, pp. 49–52, 1902. \endinput